2 doctors weighed in:

Ibuprofen, aspirin now cause mild hives. Tylenol (acetaminophen) doesn't help me. It's only hives, can I still take it? Is it even a "true" allergy? I have no asthma

2 doctors weighed in
Dr. Marybeth Lambe
Travel Medicine
1 doctor agrees

In brief: Avoid Aspirin etc

Hives indicate a true allergy.
You do not have to have wheezing, coughing --signs of an asthma reaction- to call this a serious allergy. 1% of the population is allergic to Aspirin and other anti inflammatories. Sometimes, though not usually in those with hives, allergists desensitize patients so they can take these medicines but this is complex look carefully at labels all medications always!

In brief: Avoid Aspirin etc

Hives indicate a true allergy.
You do not have to have wheezing, coughing --signs of an asthma reaction- to call this a serious allergy. 1% of the population is allergic to Aspirin and other anti inflammatories. Sometimes, though not usually in those with hives, allergists desensitize patients so they can take these medicines but this is complex look carefully at labels all medications always!
Dr. Marybeth Lambe
Dr. Marybeth Lambe
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
25 years in practice
1M people helped
Continue
111,000 doctors available